About global existence and asymptotic behavior for two dimensional gravity water waves
Séminaire Laurent Schwartz — EDP et applications (2012-2013), Talk no. 18, 16 p.

The main result of this talk is a global existence theorem for the water waves equation with smooth, small, and decaying at infinity Cauchy data. We obtain moreover an asymptotic description in physical coordinates of the solution, which shows that modified scattering holds.

The proof is based on a bootstrap argument involving L 2 and L estimates. The L 2 bounds are proved in the paper [5]. They rely on a normal forms paradifferential method allowing one to obtain energy estimates on the Eulerian formulation of the water waves equation. The uniform bounds, and the proof of the global existence result, are presented in [4]. These uniform bounds are proved interpreting the equation in a semi-classical way, and combining Klainerman vector fields with the description of the solution in terms of semi-classical lagrangian distributions.

@article{SLSEDP_2012-2013____A18_0,
     author = {Alazard, Thomas},
     title = {About global existence and asymptotic behavior for two dimensional gravity water waves},
     journal = {S\'eminaire Laurent Schwartz --- EDP et applications},
     publisher = {Institut des hautes \'etudes scientifiques \& Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2012-2013},
     note = {talk:18},
     doi = {10.5802/slsedp.44},
     language = {en},
     url = {http://www.numdam.org/item/SLSEDP_2012-2013____A18_0}
}
Alazard, Thomas. About global existence and asymptotic behavior for two dimensional gravity water waves. Séminaire Laurent Schwartz — EDP et applications (2012-2013), Talk no. 18, 16 p. doi : 10.5802/slsedp.44. http://www.numdam.org/item/SLSEDP_2012-2013____A18_0/

[1] T. Alazard, N. Burq, and C. Zuily. On the Cauchy problem for gravity water waves. arXiv:1212.0626. | MR 2762387

[2] T. Alazard, N. Burq, and C. Zuily. On the water-wave equations with surface tension. Duke Math. J., 158(3):413–499, 2011. | MR 2805065 | Zbl 1258.35043

[3] T. Alazard, N. Burq, and C. Zuily. The water-wave equations: from Zakharov to Euler. In Studies in Phase Space Analysis with Applications to PDEs, pages 1–20. Springer, 2013.

[4] T. Alazard and J.-M. Delort. Global solutions and asymptotic behavior for two dimensional gravity water waves. Preprint 2013.

[5] T. Alazard and J.-M. Delort. Sobolev estimates for two dimensional gravity water waves. Preprint, 2013.

[6] T. Alazard and G. Métivier. Paralinearization of the Dirichlet to Neumann operator, and regularity of three-dimensional water waves. Comm. Partial Differential Equations, 34(10-12):1632–1704, 2009. | MR 2581986 | Zbl 1207.35082

[7] S. Alinhac. Paracomposition et opérateurs paradifférentiels. Comm. Partial Differential Equations, 11(1):87–121, 1986. | MR 814548 | Zbl 0596.47023

[8] B. Alvarez-Samaniego and D. Lannes. Large time existence for 3D water-waves and asymptotics. Invent. Math., 171(3):485–541, 2008. | MR 2372806 | Zbl 1131.76012

[9] T. B. Benjamin and P. J. Olver. Hamiltonian structure, symmetries and conservation laws for water waves. J. Fluid Mech., 125:137–185, 1982. | MR 688749 | Zbl 0511.76020

[10] K. Beyer and M. Günther. On the Cauchy problem for a capillary drop. I. Irrotational motion. Math. Methods Appl. Sci., 21(12):1149–1183, 1998. | MR 1637554 | Zbl 0916.35141

[11] A. L. Cauchy. Théorie de la propagation des ondes à la surface d’un fluide pesant d’une profondeur indéfinie. p.5-318. Mémoires présentés par divers savants à l’Académie royale des sciences de l’Institut de France et imprimés par son ordre. Sciences mathématiques et physiques. Tome I, imprimé par autorisation du Roi à l’Imprimerie royale; 1827. Disponible sur le site http://mathdoc.emath.fr/.

[12] R. M. Chen, J. L. Marzuola, D. Spirn, and J. D. Wright. On the regularity of the flow map for the gravity-capillary equations. J. Funct. Anal., 264(3):752–782, 2013. | MR 3003736 | Zbl pre06140425

[13] A. Córdoba, D. Córdoba, and F. Gancedo. Interface evolution: water waves in 2-D. Adv. Math., 223(1):120–173, 2010. | MR 2563213 | Zbl 1183.35276

[14] D. Coutand and S. Shkoller. Well-posedness of the free-surface incompressible Euler equations with or without surface tension. J. Amer. Math. Soc., 20(3):829–930 (electronic), 2007. | MR 2291920 | Zbl 1123.35038

[15] W. Craig. An existence theory for water waves and the Boussinesq and Korteweg-de Vries scaling limits. Comm. Partial Differential Equations, 10(8):787–1003, 1985. | MR 795808 | Zbl 0577.76030

[16] W. Craig. Nonstrictly hyperbolic nonlinear systems. Math. Ann., 277(2):213–232, 1987. | MR 886420 | Zbl 0614.35060

[17] W. Craig. Birkhoff normal forms for water waves. In Mathematical problems in the theory of water waves (Luminy, 1995), volume 200 of Contemp. Math., pages 57–74. Amer. Math. Soc., Providence, RI, 1996. | MR 1410500 | Zbl 0953.76009

[18] W. Craig, U. Schanz, and C. Sulem. The modulational regime of three-dimensional water waves and the Davey-Stewartson system. Ann. Inst. H. Poincaré Anal. Non Linéaire, 14(5):615–667, 1997. | Numdam | MR 1470784 | Zbl 0892.76008

[19] W. Craig and C. Sulem. Numerical simulation of gravity waves. J. Comput. Phys., 108(1):73–83, 1993. | MR 1239970 | Zbl 0778.76072

[20] J.-M. Delort. Existence globale et comportement asymptotique pour l’équation de Klein-Gordon quasi linéaire à données petites en dimension 1. Ann. Sci. École Norm. Sup. (4), 34(1), 2001. Erratum : Ann. Sci. École Norm. Sup. (4) 39 (2006), no. 2, 335–345. | Numdam | MR 1833089 | Zbl 1109.35095

[21] P. Germain, N. Masmoudi, and J. Shatah. Global existence for capillary water waves. arXiv:1210.1601.

[22] P. Germain, N. Masmoudi, and J. Shatah. Global solutions for the gravity water waves equation in dimension 3. Ann. of Math. (2), 175(2):691–754, 2012. | MR 2993751 | Zbl 1241.35003

[23] N. Hayashi and P. I. Naumkin. Asymptotics of small solutions to nonlinear Schrödinger equations with cubic nonlinearities. Int. J. Pure Appl. Math., 3(3):255–273, 2002. | MR 1938962 | Zbl 1018.35070

[24] L. Hörmander. Lectures on nonlinear hyperbolic differential equations, volume 26 of Mathématiques & Applications (Berlin) [Mathematics & Applications]. Springer-Verlag, Berlin, 1997. | MR 1466700 | Zbl 0881.35001

[25] A. Ionescu and F. Pusateri. Global solutions for the gravity water waves system in 2d. arXiv:1303.5357.

[26] A. Ionescu and F. Pusateri. Nonlinear fractional Schrödinger equations in one dimension. arXiv:1209.4943.

[27] G. Iooss and P. Plotnikov. Multimodal standing gravity waves: a completely resonant system. J. Math. Fluid Mech., 7(suppl. 1):S110–S126, 2005. | MR 2126133 | Zbl 1065.35051

[28] G. Iooss and P. I. Plotnikov. Small divisor problem in the theory of three-dimensional water gravity waves. Mem. Amer. Math. Soc., 200(940):viii+128, 2009. | MR 2529006 | Zbl 1172.76005

[29] S. Klainerman. Global existence of small amplitude solutions to nonlinear Klein-Gordon equations in four space-time dimensions. Comm. Pure Appl. Math., 38(5):631–641, 1985. | MR 803252 | Zbl 0597.35100

[30] S. Klainerman. Uniform decay estimates and the Lorentz invariance of the classical wave equation. Comm. Pure Appl. Math., 38(3):321–332, 1985. | MR 784477 | Zbl 0635.35059

[31] D. Lannes. Space time resonances [after Germain, Masmoudi, Shatah]. Séminaire BOURBAKI 64ème année, 2011-2012, no 1053.

[32] D. Lannes. Well-posedness of the water-waves equations. J. Amer. Math. Soc., 18(3):605–654 (electronic), 2005. | MR 2138139 | Zbl 1069.35056

[33] D. Lannes. A Stability Criterion for Two-Fluid Interfaces and Applications. Arch. Ration. Mech. Anal., 208(2):481–567, 2013. | MR 3035985 | Zbl pre06161067

[34] D. Lannes. The water waves problem: mathematical analysis and asymptotics. Mathematical Surveys and Monographs, 188, 2013. | MR 3060183 | Zbl pre06168816

[35] H. Lindblad. Well-posedness for the motion of an incompressible liquid with free surface boundary. Ann. of Math. (2), 162(1):109–194, 2005. | MR 2178961 | Zbl 1095.35021

[36] N. Masmoudi and F. Rousset. Uniform regularity and vanishing viscosity limit for the free surface Navier-Stokes equations. arXiv:1202.0657.

[37] V. I. Nalimov. The Cauchy-Poisson problem. Dinamika Splošn. Sredy, (Vyp. 18 Dinamika Zidkost. so Svobod. Granicami):104–210, 254, 1974. | MR 609882

[38] J. Shatah. Normal forms and quadratic nonlinear Klein-Gordon equations. Comm. Pure Appl. Math., 38(5):685–696, 1985. | MR 803256 | Zbl 0597.35101

[39] J. Shatah and C. Zeng. Geometry and a priori estimates for free boundary problems of the Euler equation. Comm. Pure Appl. Math., 61(5):698–744, 2008. | MR 2388661 | Zbl 1174.76001

[40] J. Shatah and C. Zeng. A priori estimates for fluid interface problems. Comm. Pure Appl. Math., 61(6):848–876, 2008. | MR 2400608 | Zbl 1143.35347

[41] M. Shinbrot. The initial value problem for surface waves under gravity. I. The simplest case. Indiana Univ. Math. J., 25(3):281–300, 1976. | MR 403400 | Zbl 0329.76016

[42] C. Sulem and P.-L. Sulem. The nonlinear Schrödinger equation, volume 139 of Applied Mathematical Sciences. Springer-Verlag, New York, 1999. Self-focusing and wave collapse. | MR 1696311 | Zbl 0928.35157

[43] S. Wu. Well-posedness in Sobolev spaces of the full water wave problem in 2-D. Invent. Math., 130(1):39–72, 1997. | MR 1471885 | Zbl 0892.76009

[44] S. Wu. Well-posedness in Sobolev spaces of the full water wave problem in 3-D. J. Amer. Math. Soc., 12(2):445–495, 1999. | MR 1641609 | Zbl 0921.76017

[45] S. Wu. Almost global wellposedness of the 2-D full water wave problem. Invent. Math., 177(1):45–135, 2009. | MR 2507638 | Zbl 1181.35205

[46] S. Wu. Global wellposedness of the 3-D full water wave problem. Invent. Math., 184(1):125–220, 2011. | MR 2782254 | Zbl 1221.35304

[47] H. Yosihara. Gravity waves on the free surface of an incompressible perfect fluid of finite depth. Publ. Res. Inst. Math. Sci., 18(1):49–96, 1982. | MR 660822 | Zbl 0493.76018

[48] V. E. Zakharov. Stability of periodic waves of finite amplitude on the surface of a deep fluid. Journal of Applied Mechanics and Technical Physics, 9(2):190–194, 1968.